Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 28, 2024, 1:35 PM MDT for 5 counties in Nebraska. It took effect at Oct 29, 2024, 1:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2024, 1:35 PM MDT (19:35 UTC)
- In effect from
- Oct 29, 2024, 1:00 PM MDT
- Expired
- Oct 29, 2024, 6:15 PM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2364 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS83 KLBF 281935 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 235 PM CDT Mon Oct 28 2024 NEZ210-219-291045- /O.NEW.KLBF.FW.W.0024.241029T1900Z-241030T0100Z/ Frenchman Basin-Loess Plains- 235 PM CDT Mon Oct 28 2024 /135 PM MDT Mon Oct 28 2024/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 2 PM CDT /1 PM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Early Tuesday afternoon through early evening. * WINDS...South and southeast 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 79. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
616 WWUS83 KLBF 290730 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 230 AM CDT Tue Oct 29 2024 NEZ210-219-291530- /O.CON.KLBF.FW.W.0024.241029T1900Z-241030T0100Z/ Frenchman Basin-Loess Plains- 230 AM CDT Tue Oct 29 2024 /130 AM MDT Tue Oct 29 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Early this afternoon through early evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 81. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
651 WWUS83 KLBF 292052 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 352 PM CDT Tue Oct 29 2024 NEZ210-219-300100- /O.CON.KLBF.FW.W.0024.000000T0000Z-241030T0100Z/ Frenchman Basin-Loess Plains- 352 PM CDT Tue Oct 29 2024 /252 PM MDT Tue Oct 29 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Late this afternoon through early evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 24 percent. * TEMPERATURES...Up to 75. * LIGHTNING...None expected. * IMPACTS...Any fire starts may spread rapidly and become very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
740 WWUS83 KLBF 300015 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 715 PM CDT Tue Oct 29 2024 NEZ210-219-300115- /O.CAN.KLBF.FW.W.0024.000000T0000Z-241030T0100Z/ Frenchman Basin-Loess Plains- 715 PM CDT Tue Oct 29 2024 /615 PM MDT Tue Oct 29 2024/ ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. Relative humidity across the warning area has increased to above 25 percent. $$ CLB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 28, 11:32 AM MDT, 2 hours 3 minutes earlier. Its key messages:
- Well above normal temperatures today
- Cold front moves across the area Tuesday, bringing colder temperatures
- Potential for rain/snow mix across NW Sandhills Wednesday morning
- Elevated to near critical fire weather concerns today and tomorrow
Area forecast discussion, Oct 28, 11:32 AM MDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1232 PM CDT Mon Oct 28 2024 .KEY MESSAGES... - Well above normal temperatures today - Cold front moves across the area Tuesday, bringing colder temperatures - Potential for rain/snow mix across NW Sandhills Wednesday morning - Elevated to near critical fire weather concerns today and tomorrow && .SHORT TERM /THROUGH TUESDAY/... Issued at 412 AM CDT Mon Oct 28 2024 The main concern in the short term will be high temperatures today and the timing of the cold front passage on Tuesday, along with precipitation chances. For today, did increase temperatures slightly from inherited forecast. Southerly winds and warm air advection along with modest mixing that should be enough to tap into the very warm air aloft with 850 temps well above 20 degree celsius for areas across western Nebraska, which is rather warm air aloft for this time of year. Highs for today will be around 20 degrees above normal. There is an elevated to near critical fire weather risk this afternoon across much of western Nebraska into the Sandhills. Min RH values will drop into the teens this afternoon in combination with above normal temperatures will lead to the elevated to near critical concern. Did not issue headlines as the winds will remain very light this afternoon only around 5 to 10 mph. The more challenge part of the short term forecast comes on Tuesday. Some of the models have started to slow up the timing of frontal passage on Tuesday, which could impact forecast temperatures. At this time Did trend towards those models and kept temperatures warmer south and east of the frontal passage. The SFC low is expected to deepen as it moves across southwest Nebraska and winds will increase across western Nebraska around 20 mph sustained and 25 mph gust. The combination of strong winds, warm temps and drier air across southwestern Nebraska will lead to near critical fire weather concerns across southwest Nebraska. As for precipitation chances Tuesday, moisture will increase slightly, but still remains uncertain how much moisture will be available with the system, thus wetting rains are not expected, with qpf values under 0.15 inches. Into the evening hours, there may be a brief window of a chance for an isolated severe weather threat for far eastern north central Neb where there will be marginal instability, but the window looks brief as the loss of daytime heating and the advancing cold front will most likely hinder any storm development after sunset. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 412 AM CDT Mon Oct 28 2024 The main concern in the long term is the chance for some rain/snow mix or wet snow, early Wednesday morning across the northwest Sandhills. Lift will be marginal but do expect at least some snow, possibly a rain/snow mix at times in the early morning hours Wednesday. At this time snowfall accumulations are not expected. Temperatures cool off for Wednesday after the Tuesday cold front passage, where we will see the coolest high temperatures so far this season. Highs will only be in the 40s. However, these cooler temperatures will be short lived as high pressure builds in across the Central Plains the end of the week and a Pacific low moves onshore into the southwest CONUS, this will continue to bring a favorable pattern for unseasonably warm temperatures as highs bounce back into the 60s by Friday. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1229 PM CDT Mon Oct 28 2024 Dry air will remain across much of western and north central Nebraska this afternoon, tonight and Tuesday morning. The only flight concern will be the potential for patchy fog Tuesday morning along a dryline located from roughly KIML-KLBF-KBBW- KONL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...CDC
Hazardous weather outlook, Oct 28, 11:32 AM MDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1232 PM CDT Mon Oct 28 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-291745- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1232 PM CDT Mon Oct 28 2024 /1132 AM MDT Mon Oct 28 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. The combination of warm temperatures and very dry air will result in elevated fire weather conditions across western Nebraska this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Fire weather conditions will become critical across parts of southwest Nebraska Tuesday afternoon. The area of concern is generally south of Interstate 80 and the hazard is strong south winds and low afternoon humidity which will make fire suppression difficult. Precipitation develops across the Sandhills into northwest Nebraska later Tuesday into Wednesday behind the strong cold front. Some of the moisture may fall as rain-snow mix or briefly as all snow near the Pine Ridge. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.